Frustrated I Can't Lose the Depression Weight!
I am in desperate need of answers. When I went into a deep depression last August, I gained 20 pounds in a matter of 3 months, and NOT from "just eating." I have spent the whole year trying to work it off - to no avail. I go to the gym, I don't drink alcohol, don't smoke, I do some form of exercise at least 3 days a week, and I am taking 300 mg of Wellbutrin. I'm losing it because of the limited results from working out as well as the "miracle weight loss drug" Wellbutrin. EVERYONE seems to lose weight on it! I've been on it for 1 month after switching from Lexapro, which stopped working for me. Please help! :(
Welcome to the depression forum. Does the leaflet that comes with the Wellbutrin say that you are likely to lose weight on it? Have other people who are taking it tell you that they have lost weight since taking it?
The side effect of a lot of anti-depressants is weight gain. It has nothing to do with over eating. Many people will tell you they have gained weight whilst on anti-depressant medication. Others have lost. I think it all comes down to the individual person and how they respond to the drug they are taking.
I lost 17lbs recently whilst on Efexor, which is notorious for weight gain. I went on a strict diet to lose weight to fit into a certain dress for a wedding. The wedding is over now, and I am already putting weight on again.
When I stopped anti-depressants for a year, I did lose all the weight I put on. The depression came back. I think we have to make the decision that we may well put on weight whilst taking anti-depressants, but without them, what is the alternative? Depression. I would rather have extra pounds than depression.
I do not know what to advise you. I say be glad your depression is controlled. Look up past postings on weight loss and gain and see if you can find an answer there. I know this subject worries a lot of people.
Hi, I am first week without Effexor and I have started to be very moody and negative. I dont know if this is normal reaction to withdrawal but if this continues, i might go back on pills. I would rather switch the medication than go back on Effexor .In your situation did u go back on Effexor or something else? thanx
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.